MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0 CANNULATED DRILL BIT LARGE QC/190; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0 CANNULATED DRILL BIT LARGE QC/190; BIT, DRILL
Model Number 03.010.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during reverse logistics audit of a returned device at millstone the 12.0 cannulated drill bit large qc/190 was found to be broken.No patient involvement.This report is for one (1) 12.0 cannulated drill bit large qc/190.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the complaint device,12.0 cannulated drill bit large qc/190 (part no- 03.010.036, lot no- 052619) was returned to jrz pal for investigation.Upon visual inspection, the proximal end where it couples with the drill or power tool was found broken.Document/specification review: based on the date of manufacture, the current and manufactured version of drawings were reviewed.No design issues or discrepancies were found during this investigation.Dimensional inspection: dimensional analysis was completed, the inner diameter of the proximal end, measured which is within specification based on the relevant drawing.Complaint confirmed: yes, the complaint can be confirmed based on the available information.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being bent/torqued beyond its capabilities, struck off axis or damaged during sterile processing).Investigation conclusion: the drill bit had a broken proximal end where it couples with a power tool or drill, therefore making it unable to be used.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/ specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 03.010.036, synthes lot # 5238751, supplier lot # 052619, release to warehouse date: 09 may 2006, supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0 CANNULATED DRILL BIT LARGE QC/190
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
suzhou industrial park
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12804600
Report Number2939274-2021-06664
Device Sequence Number20220750
Product Code HTW
UDI-Device Identifier10886982067098
UDI-Public(01)10886982067098
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.036
Device Catalogue Number03.010.036
Device Lot Number052619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown